Alert archive / California / High Surf Advisories in 2014

High Surf Advisory 21, NWS Los Angeles, CA

October 19, 2014

NWS Los Angeles, CA issued this high surf advisory at Oct 19, 2014, 5:46 PM PDT. It took effect at Oct 20, 2014, 5:00 PM PDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2014, 5:46 PM PDT (00:46 UTC)
In effect from
Oct 20, 2014, 5:00 PM PDT
Expired
Oct 22, 2014, 11:00 AM PDT
In force
42 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS46 KLOX 200046
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
546 PM PDT SUN OCT 19 2014

...HIGH SURF FOR THE CENTRAL COAST MONDAY EVENING THROUGH
WEDNESDAY MORNING...

.A PACIFIC STORM SYSTEM IN THE GULF OF ALASKA HAS PRODUCED A LARGE
SWELL THAT WILL MOVE INTO THE SOUTHWEST CALIFORNIA COASTAL WATER
FROM THE NORTHWEST ON MONDAY. SURF OF 8 TO 12 FEET WITH LOCAL SETS
TO 14 FEET WILL AFFECT CENTRAL COAST BEACHES MONDAY EVENING
THROUGH AROUND MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON WEST
TO NORTHWEST FACING BEACHES. AT THE SAME TIME THERE WILL BE AN
INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL
FLOODING...ESPECIALLY DURING THE TIMES OF HIGH TIDE. 

CAZ034-035-201115-
/O.NEW.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
546 PM PDT SUN OCT 19 2014

...HIGH SURF ADVISORY IN EFFECT FROM 5 PM MONDAY TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 11 AM
PDT WEDNESDAY. 

* SURF AND TIMING...SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES MONDAY EVENING
  THROUGH LATE WEDNESDAY MORNING. THE SURF IS EXPECTED TO PEAK ON
  TUESDAY.

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK
  OF RIP CURRENTS. SNEAKER WAVES...MUCH LARGER WAVES THAT CAN
  SUDDENLY INUNDATE JETTIES...ROCKS AND BEACHES NEAR THE WATERS'
  EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. MINOR COASTAL
  FLOODING WILL BE POSSIBLE DURING THE TIMES OF HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SMITH/GOMBERG

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
8 follow-up statements
678 
WHUS46 KLOX 201007
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
307 AM PDT MON OCT 20 2014

...HIGH SURF FOR THE CENTRAL COAST THIS EVENING THROUGH MIDDAY
WEDNESDAY...

.A LARGE NORTHWEST SWELL WILL MOVE INTO THE SOUTHWESTERN
CALIFORNIA COASTAL WATERS TODAY. BEACHES ON THE CENTRAL COAST
WILL HAVE SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14 FEET THIS
EVENING THROUGH MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON WEST
TO NORTHWEST FACING BEACHES. IN ADDITION... THERE WILL BE AN
INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL
FLOODING ESPECIALLY DURING THE TIMES OF HIGH TIDE.

CAZ034-035-201815-
/O.CON.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
307 AM PDT MON OCT 20 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM PDT WEDNESDAY...

* SURF AND TIMING...SURF OF 8 TO 12 FEET WITH LOCAL SETS TO 14
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING
  THROUGH MIDDAY WEDNESDAY. THE SURF WILL BE LARGEST ON TUESDAY.

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK
  OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES
  THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS... AND BEACHES NEAR
  THE WATERS' EDGE... CAN PRESENT A LIFE-THREATENING HAZARD. MINOR
  COASTAL FLOODING WILL BE POSSIBLE DURING THE TIMES OF HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$
KJ/ASR

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
122 
WHUS46 KLOX 201815
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1115 AM PDT MON OCT 20 2014

...HIGH SURF FOR THE CENTRAL COAST THIS EVENING THROUGH MIDDAY
WEDNESDAY...

.A LARGE NORTHWEST SWELL WILL MOVE INTO THE SOUTHWESTERN
CALIFORNIA COASTAL WATERS LATE TODAY. BEACHES ON THE CENTRAL
COAST WILL HAVE SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 FEET
THIS EVENING THROUGH MIDDAY WEDNESDAY. THE HIGHEST SURF WILL BE ON
WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE AN
INCREASING RISK OF DANGEROUS RIP CURRENTS AND MINOR COASTAL
FLOODING ESPECIALLY DURING THE TIMES OF HIGH TIDE.

CAZ034-035-210215-
/O.CON.KLOX.SU.Y.0021.141021T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1115 AM PDT MON OCT 20 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM PDT WEDNESDAY...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING 
  THROUGH MIDDAY WEDNESDAY. THE SURF WILL BE LARGEST ON TUESDAY. 

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH RISK
  OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER WAVES
  THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND BEACHES NEAR
  THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
204 
WHUS46 KLOX 210136
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
636 PM PDT MON OCT 20 2014

...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES
TONIGHT INTO WEDNESDAY...

.A LARGE NORTHWEST SWELL WILL AFFECT THE SOUTHWEST CALIFORNIA
COASTAL WATERS TONIGHT THROUGH WEDNESDAY...BRINGING HIGH SURF TO
MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA COUNTY. THE SURF
IS EXPECTED TO PEAK ON TUESDAY...WITH WAVES OF 10 TO 12 FEET ON
THE CENTRAL COAST AND UP TO 7 FEET ON VENTURA COUNTY BEACHES. THE
HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN
ADDITION...THERE WILL BE AN INCREASING RISK OF DANGEROUS RIP
CURRENTS AND MINOR COASTAL FLOODING.

CAZ040-211245-
/O.EXB.KLOX.SU.Y.0021.141021T1200Z-141022T0400Z/
VENTURA COUNTY COAST-
636 PM PDT MON OCT 20 2014

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT
TUESDAY. 

* SURF AND TIMING...SURF OF 4 TO 7 FEET WITH LOCAL SETS TO 8 FEET
  WILL AFFECT WEST TO NORTHWEST FACING BEACHES EARLY TUESDAY
  MORNING THROUGH TUESDAY EVENING.  

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ034-035-211245-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
636 PM PDT MON OCT 20 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THIS EVENING
  THROUGH WEDNESDAY MORNING. THE SURF WILL BE LARGEST ON TUESDAY.

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SMITH

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
024 
WHUS46 KLOX 211239
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
539 AM PDT TUE OCT 21 2014

...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES
INTO WEDNESDAY...

.A LARGE NORTHWEST SWELL WILL AFFECT THE SOUTHWEST CALIFORNIA
COASTAL WATERS THROUGH WEDNESDAY MORNING...BRINGING HIGH SURF
TO MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA COUNTY. THE
SURF IS EXPECTED TO PEAK TODAY...WITH WAVES OF 10 TO 12 FEET WITH
LOCAL SETS TO 14 FEET ON CENTRAL COAST BEACH AND 5 TO 7 FEET WITH
LOCAL GUSTS TO 8 FEET ON VENTURA COUNTY BEACHES. THE HIGHEST SURF
WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN ADDITION...THERE
WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS AND POSSIBLY MINOR
COASTAL FLOODING.

CAZ034-035-212045-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
539 AM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH
  TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY MORNING.

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-212045-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/
VENTURA COUNTY COAST-
539 AM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* SURF AND TIMING...SURF OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET
  WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH THIS
  EVENING. 

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
724 
WHUS46 KLOX 212035
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PDT TUE OCT 21 2014

...HIGH SURF FOR THE CENTRAL COAST AND VENTURA COUNTY BEACHES
INTO WEDNESDAY...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST
CALIFORNIA COASTAL WATERS THROUGH WEDNESDAY MORNING...BRINGING
HIGH SURF TO MANY BEACHES ALONG THE CENTRAL COAST AND VENTURA
COUNTY. THE SURF IS EXPECTED TO PEAK TODAY...WITH WAVES OF 10 TO
12 FEET WITH LOCAL SETS TO 14 FEET ON CENTRAL COAST BEACH AND 5 TO
7 FEET WITH LOCAL GUSTS TO 8 FEET ON VENTURA COUNTY BEACHES. THE
HIGHEST SURF WILL BE ON WEST TO NORTHWEST FACING BEACHES. IN
ADDITION...THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS AND
POSSIBLY MINOR COASTAL FLOODING.

CAZ034-035-220445-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
135 PM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCAL SETS TO 14 
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH 
  TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY MORNING. 

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-220400-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/
VENTURA COUNTY COAST-
135 PM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* SURF AND TIMING...SURF OF 5 TO 7 FEET WITH LOCAL SETS TO 8 
  FEET WILL AFFECT WEST TO NORTHWEST FACING BEACHES THROUGH THIS 
  EVENING. 

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
633 
WHUS46 KLOX 220247
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
747 PM PDT TUE OCT 21 2014

...HIGH SURF FOR THE CENTRAL COAST THROUGH WEDNESDAY MORNING...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST
CALIFORNIA COASTAL WATERS...WITH HIGH SURF ALONG THE CENTRAL
COAST THROUGH LATE WEDNESDAY MORNING. A HIGH RISK OF STRONG RIP
CURRENTS WILL PERSIST THROUGH LATE IN THE DAY. 

CAZ040-220400-
/O.CAN.KLOX.SU.Y.0021.000000T0000Z-141022T0400Z/
VENTURA COUNTY COAST-
747 PM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY. 

SURF HAS SUBSIDED BELOW 7 FEET. LOCAL SETS TO 6 FEET ARE EXPECTED
ON WEST FACING BEACHES THROUGH WEDNESDAY BUT OVERALL THE SURF WILL
REMAIN BELOW ADVISORY LEVEL. 

$$

CAZ034-035-221300-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
747 PM PDT TUE OCT 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCALLY HIGHER
  SETS WILL CONTINUE ALONG WEST TO NORTHWEST FACING BEACHES
  THROUGH TONIGHT...THEN SURF WILL SLOWLY SUBSIDE WEDNESDAY
  MORNING.

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
491 
WHUS46 KLOX 220931
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 AM PDT WED OCT 22 2014

...HIGH SURF FOR THE CENTRAL COAST THROUGH THIS MORNING...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT THE SOUTHWEST
CALIFORNIA COASTAL WATERS...WITH HIGH SURF ALONG THE CENTRAL
COAST THROUGH LATE THIS MORNING. A HIGH RISK OF STRONG RIP
CURRENTS WILL PERSIST THROUGH LATE IN THE DAY.

CAZ034-035-221800-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
231 AM PDT WED OCT 22 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* SURF AND TIMING...SURF OF 10 TO 12 FEET WITH LOCALLY HIGHER SETS
  WILL CONTINUE ALONG WEST TO NORTHWEST FACING BEACHES THROUGH
  THIS MORNING...BEFORE DIMINISHING. 

* IMPACTS...DANGEROUS SWIMMING AND SURF CONDITIONS AND A HIGH 
  RISK OF RIP CURRENTS. SNEAKER WAVES...WHICH ARE MUCH LARGER 
  WAVES THAT CAN SUDDENLY INUNDATE JETTIES... ROCKS...AND 
  BEACHES NEAR THE WATERS EDGE...CAN PRESENT A LIFE-THREATENING 
  HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

RAT

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
652 
WHUS46 KLOX 221754
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1054 AM PDT WED OCT 22 2014

...HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL BE ALLOWED TO
EXPIRE THIS MORNING...

.THE BREAKERS HAVE DROPPED BELOW HIGH SURF ADVISORY CRITERIA AND
THE HIGH SURF ADVISORY FOR THE CENTRAL COAST WILL BE ALLOWED TO
EXPIRE THIS MORNING. A HIGH RISK OF STRONG RIP CURRENTS WILL
PERSIST THROUGH LATE IN THE DAY.

CAZ034-035-221900-
/O.EXP.KLOX.SU.Y.0021.000000T0000Z-141022T1800Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1054 AM PDT WED OCT 22 2014

...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

EXPECT BREAKERS OF 7 TO 9 FEET SLOWLY SUBSIDING THROUGH THE DAY.
THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS THROUGH THE DAY. 

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Oct 19, 4:40 PM PDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 19, 4:40 PM PDT, 1 hour 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
440 PM PDT SUN OCT 19 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING COOLER WEATHER FOR
MONDAY AND TUESDAY...WITH MORE NIGHT THROUGH MORNING LOW CLOUDS AND
FOG IN COASTAL AND VALLEY AREAS. THERE WILL BE SOME LOCALLY GUSTY
NORTHWEST WINDS LATE MONDAY THROUGH TUESDAY NIGHT. A WARMING TREND
WILL BEGIN ON WEDNESDAY AS WEAK OFFSHORE FLOW DEVELOPS...WITH ABOVE
NORMAL TEMPERATURES EXPECTED IN MOST AREAS FOR THE END OF NEXT WEEK.

&&

.SHORT TERM (TODAY-WED)...
SKIES ARE MOST SUNNY RIGHT NOW SAVE FOR SOME STRATACU NEAR LONG
BEACH. THE MARINE LAYER IS AROUND 2400 FEET AND IS CAPPED BY A WEAK
INVERSION. INTERIOR TEMPS ARE UP NICELY BUT THE COASTAL TEMPS ARE
DOWN ESP ACROSS THE CENTRAL COAST.

A VERY WEAK FRONT IS TO THE WEST OF CA BUT IT IS DISSIPATING RAPIDLY
AS IT MOVES INTO THE RIDGE THAT IS CURRENTLY OVER THE STATE. RAIN IS
NOT A THREAT FROM THIS SYSTEM BUT IT WILL LIKELY PROVIDE ENOUGH LIFT
TO CREATE A ROBUST STRATUS FIELD ALONG WITH SOME DRIZZLE NORTH OF
POINT CONCEPTION. THAT SAID HAVE ADMIT THAT THE CURRENT INVERSION IS
NOT IMPRESSIVE AND THAT ITS NOT GOING TO GET ANY STRONGER SO HAVE TO
ADMIT THERE IS A CHANCE THAT THE LOW CLOUDS WILL AGAIN STRUGGLE TO
DEVELOP.

ON MONDAY THE LOW CLOUDS WILL CLEAR OUT TO REVEAL PARTLY CLOUDY
SKIES CAUSED BY THE REMNANTS OF THE FRONT. HGTS WILL DROP THROUGH
THE DAY AN UPPER TROF APPROACHES THE WEST COAST. MAX TEMPS WILL DROP
ACROSS THE ENTIRE AREA. MOST EVERY MAX TEMPS WILL BE BELOW NORMAL.
WEST WINDS WILL SET UP BEHIND THE DISSIPATED FRONT AND IT WILL BE
BREEZY IN THE ANTELOPE VALLEY.

THE TROF MOVES OVERHEAD MONDAY NIGHT. THE COLD AIR AND THE MIXING
SHOULD WIPE OUT MOST OF THE INVERSION AND LOW CLOUDS WILL BE
CONFINED TO THE LONG BEACH AREA. GOOD NORTH FLOW SETS UP AS HIGH
PRESSURE BUILDS INTO CENTRAL VLY. LOOK FOR A DECENT SUNDOWNER...
SOME I-5 CORRIDOR WINDS AND THE LAKE CASITAS REGION. THE CENTRAL
COAST WILL SEE NE WINDS.

A BREEZY START TO THE DAY TUESDAY UNDER SUNNY SKIES SAVE FOR PERHAPS
THE LONG BEACH REGION. MAX TEMPS ARE THE REAL PROBLEM PART OF THE
FCST AS ALL THE COLD AIR BEHIND THE TROF WILL COMPETE WITH THE
OFFSHORE FLOW. THE INTERIOR WILL FOR SURE BE COOLER BUT THE CURRENT
COASTAL AND VLY FCST MAY BE SEVERAL DEGREES TOO COOL AND ACROSS THE
CENTRAL COAST AS MUCH AS 10 DEGREES TOO COOL. WILL TAKE A FURTHER
LOOK AT THIS WITH THE 00Z MDLS AND COULD WELL MAKE SOME UPWARD
ADJUSTMENTS.

LOOK FOR ANOTHER SUNDOWNER TUESDAY NIGHT. PERHAPS A LITTLE MORE
FOCUSED ON THE MONTECITO AREA. THERE COULD ALSO BE SOME MORE
NORTHEAST WINDS ACROSS THE CENTRAL COAST.

A BROAD RIDGE SETS UP OVER THE AREA WEDNESDAY. OFFSHORE FLOW REMAINS
BUT IT WILL BE MUCH WEAKER THAN ON TUESDAY. THERE WILL BE SOME 15 TO
20 MPH CANYON WINDS IN THE MOST SUSCEPTIBLE AREAS BUT THAT'S ABOUT
IT. THE LONG BEACH CATALINA AREA MAY HAVE SOME LOW CLOUDS SINCE THE
OFFSHORE FLOW DOES NOT AFFECT THAT AREA. HIGHER HGTS AND THE
OFFSHORE FLOW WILL ALLOW MOST AREAS TO WARM TO A LITTLE ABOVE NORMAL.

.LONG TERM (THU-SUN)...
MDLS AGREE THAT A 585 DM BROAD RIDGE ALONG WITH WEAK OFFSHORE WILL
DOMINATE THURSDAYS AND FRIDAYS WEATHER. THE OFFSHORE FLOW DOES NOT
LOOK TOO STRONG SO IT WILL MOSTLY SERVE TO WARM THINGS UP RATHER
THAN CREATE ANY DRAMATIC CANYON WINDS. MAX TEMPS ACROSS THE COASTS
AND VLYS WILL MOSTLY BE IN THE 80S WITH A SMATTERING OF 90S.

ALL OF THE MDLS AGREE THE RIDGE WILL BREAK DOWN OVER THE WEEKEND AND
IT WILL BE COOLER. THEY ALL DISAGREE ON WHETHER THE RIDGE WILL
MERELY SLIDE TO THE EAST OR IF A TROF WILL MOVE INTO CA. RIGHT NOW
PREFER THE EC SOLD OF SLIDING TO THE EAST SO WENT FOR A GRADUAL
COOLING TREND ALONG WITH A SLOW RETURN OF THE MARINE LAYER. IF THE
GFS VERIFIES THEN THE COOLING TREND WILL BE STRONGER AND THE MARINE
LAYER WILL BE MORE ROBUST.

&&

.AVIATION...

19/2335Z...

MARINE LAYER DEPTH AT KLAX IS 1700 FEET WITH WEAK INVERSION IN PLACE.
INVERSION TOP IS AT 4300 FEET WITH A TEMPERATURE OF 19 DEGREES
CELSIUS. UPPER LEVEL TROUGH AND ASSOCIATED WEAK FRONT WILL MOVE INTO
NORTHERN AND CENTRAL CALIFORNIA OVERNIGHT INTO MONDAY MORNING. MARINE
LAYER DEPTH EXPECTED TO RISE TO AROUND 2500 FEET BY MONDAY MORNING...WITH
PATCHY DRIZZLE FOR AREAS NORTH OF POINT CONCEPTION. 00Z TAFS
CONTINUE TO ADVERTISE MVFR CIGS DEVELOPING TONIGHT ACROSS
MOST COASTAL/VALLEY LOCATIONS. ONLY MODERATE CONFIDENCE IN CIGS
DEVELOPING AS INVERSION REMAINS FAIRLY WEAK. WITH LOW LEVEL MOISTURE
IN PLACE ON MONDAY AFTERNOON...THERE WILL BE A CHANCE OF SCT-BKN CONDITIONS
ACROSS SOME OF THE COASTAL/VALLEY AIRFIELDS.

KLAX...MODERATE CONFIDENCE IN MVFR CIGS DEVELOPING TONIGHT AS MARINE
INVERSION REMAINS FAIRLY WEAK. 20 PERCENT CHANCE OF CIGS LINGER INTO THE
AFTERNOON HOURS.

KBUR...MODERATE CONFIDENCE IN MVFR CIGS DEVELOPING OVERNIGHT AS
MARINE INVERSION REMAINS FAIRLY WEAK. 30 PERCENT CHANCE OF BRIEF IFR
CIGS.

&&

.MARINE...19/200 PM...

SMALL CRAFT ADVISORY (SCA) CONDITIONS MAY DEVELOP IN THE VICINITY OF
THE NORTHERN CHANNEL ISLANDS THIS AFTERNOON AND PERSIST FOR A FEW
HOURS. SCA CONDITIONS ARE LIKELY MONDAY AFTERNOON AND THERE IS A
CHANCE NORTHWEST WINDS WILL INCREASE TO GALES LATE MONDAY NIGHT AND
THERE IS A CHANCE THE GALES WILL PERSIST THROUGH LATE TUESDAY NIGHT
THE STRONGEST WINDS ARE LIKELY FROM POINT SAL TO SAN CLEMENTE
ISLAND. SWELLS WITHIN 285-300 DEGREES RELATIVE TO THE LOS ANGELES
COUNTY COAST WILL BUILD MONDAY THROUGH TUESDAY THEN GRADUALLY
SUBSIDE TUESDAY NIGHT THROUGH WEDNESDAY. THE LOCALLY GENERATED SEAS
AND DISTANT ARRIVING SWELLS WILL COMBINE AND CREATE HAZARDOUS SEAS
MONDAY THROUGH WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...GOMBERG/30
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 19, 6:00 AM PDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN OCT 19 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-201300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS
AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5
CORRIDOR LATE MONDAY THROUGH TUESDAY EVENING.

HIGH SURF MAY AFFECT CENTRAL COAST BEACHES MONDAY THROUGH
TUESDAY...AND THERE WILL BE A HIGH RISK OF RIP CURRENTS.

WEAK TO LOCALLY MODERATE NORTHEAST WINDS WILL DEVELOP BY WEDNESDAY
AND PERSIST THROUGH EARLY FRIDAY. THIS WILL INCREASE FIRE
WEATHER CONCERNS WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY
EXPECTED...ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:18 AM PDTSmall Craft Advisory for Hazardous SeasLOX5 hr
Oct 20, 8:59 AM PDTSmall Craft AdvisoryLOX66 hr
Oct 20, 2:16 PM PDTWind AdvisoryLOX16 hr

Nearby

High Surf Advisories in California, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.